Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 192, NWS Fort Worth, TX

May 28, 2021Hamilton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 28, 2021, 1:43 PM CDT for Hamilton County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 1:43 PM CDT (18:43 UTC)
Expired
May 28, 2021, 2:15 PM CDT
In force
32 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
65.0 mph

County Hamilton County, TX

The radar

The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 12:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-386 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

321 
WUUS54 KFWD 281843
SVRFWD
TXC193-281915-
/O.NEW.KFWD.SV.W.0192.210528T1843Z-210528T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
143 PM CDT Fri May 28 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southwestern Hamilton County in central Texas...

* Until 215 PM CDT.

* At 143 PM CDT, a severe thunderstorm was located over Evant, or 15 
  miles south of Hamilton, moving southeast at 25 mph.

  HAZARD...65 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Evant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3167 9811 3156 9800 3148 9815 3142 9827
      3153 9836
TIME...MOT...LOC 1843Z 319DEG 23KT 3147 9814 

HAIL...1.25IN
WIND...65MPH
$$

Dunn
1 follow-up statement
523 
WWUS54 KFWD 281909
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
209 PM CDT Fri May 28 2021

TXC193-281919-
/O.EXP.KFWD.SV.W.0192.000000T0000Z-210528T1915Z/
Hamilton TX-
209 PM CDT Fri May 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMILTON COUNTY
WILL EXPIRE AT 215 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Texas.

LAT...LON 3167 9811 3156 9800 3148 9815 3142 9827
      3153 9836
TIME...MOT...LOC 1909Z 319DEG 23KT 3135 9801 

$$

Dunn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:41 PM CDT, 2 minutes earlier.

Area forecast discussion, May 28, 1:41 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
141 PM CDT Fri May 28 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/This Afternoon Through Saturday/

A complex forecast continues through tonight and Saturday, as we
monitor both a true, synoptic surface cold front from our near
I-20 into North Texas, back west into the Concho Valley and
Permian Basin area. In advance of this front, scattered strong to
severe storms, some containing large hail and very heavy rainfall
will continue to present a problem for areas primarily west
through southeast of the immediate DFW Metroplex. Much of these
same areas have a Severe Thunderstorm Watch in effect until 7 pm
CDT. Mid level lapse rates, as well as surface-based and most
unstable CAPE remain the most impressive along and south of I-20,
and especially along and west of Highway 6 in Central Texas,
though severe potential could extend as far east as I-45.

Per the expected south-southeast movement of the cold front and
more warmer and unstable airmass, much of Central Texas will be
advertised with more deterministic "numerous" wording for strong
to severe storms through mid-late evening, as storms cluster, or
even form into an MCS this evening. Determining exactly where and
how quickly to taper off PoPs to the north and east of this area
is tricky, but will continue isolated to scattered rain & storm
chances from far eastern Central Texas, back north-northwest
through western North Texas including the immediate DFW area. Low
to near zero rain chances are expected along the immediate Red
River Valley into our northeast counties through tonight.

Overnight, much of the area outside of Central Texas south of
Highway 84 should be scoured out with just a few showers roaming
around. I expect a much less active day on Saturday, though I'll
continue isolated to low chance PoPs across eastern Central Texas
close to, or just behind the slow-advancing surface cold front
and/or old storm outflow boundaries. The primary severe weather
threat shunts back well to the west across eastern CO/NM into far
western KS and the western TX/OK Panhandles where a dryline will
be situated with strong diurnal heating. I did cool off highs
today and Saturday considering weak CAA with the front, storm
outflow, rainfall, and considerable cloud cover. Lows should
primarily remain in the 60s tonight.

05/

&&

.LONG TERM... /Issued 338 AM CDT Fri May 28 2021/
/Saturday Onward/

The extended portion of the forecast continues to be unsettled
given the overall weather pattern in place across the United
States. Rain chances will be heavily dependent on previous days'
convection, therefore, pinpointing location of highest
precipitation remains a bit uncertain.

As we start the day on Saturday, a boundary will likely be in
place from the Texas Panhandle down toward Central Texas. Areas
north and northeast of the boundary will likely remain fairly dry
and subsident throughout much of the day. Areas south and
southwest of this boundary, however, will be in an unstable, warm
and humid airmass. This could lead to a few showers and storms in
the afternoon. All rain chances should be ending by sunset,
leaving behind a precipitation free night.

Another shortwave will be moving across the Southern Plains on
Sunday, likely firing off additional storms across West Texas and
the Panhandle. These storms will likely make a run for our western
counties later in the afternoon and evening, but with little
instability to sustain the convection, storms should gradually
decay. A similar scenario will occur on Monday, but the
shortwave's trajectory will likely push much of the precipitation
out of North and Central Texas and into Oklahoma.

The highest rain chances will likely arrive late Monday night
through the first half of Tuesday. A cold front will be pushing
southward as a shortwave moves overhead. Sufficient forcing for
ascent, coupled with plentiful moisture should lead to fairly
widespread precipitation. With the potential for heavy rain,
saturated soils from the days of rain will cause quick runoff once
again renewing the flooding potential.

Ensembles are in fairly good agreement with a deep trough or even
a cut-off low developing just south of Arizona the latter half of
next week. This is likely to continue the shortwave train through
the end of the week, periodically raising precipitation chances.
On a positive note, high temperatures the rest of the week should
run between 5-15 degrees below normal for this time of the year.

Hernandez

&&

.AVIATION... /NEW/
/18z TAFs/

Convective timing/primarily Waco Regional and cigs will continue
to be the primary challenges through Saturday morning.

High MVFR/low VFR cigs will be the primary through 06z-09z
Saturday, as ripples of mid level impulses override a slow-
moving surface front, as well as old storm outflow boundaries from
earlier this past morning. Low MVFR cigs will return primarily in
the 09z-15z Saturday time frame, before VFR returns once again.

Waco Regional appears to be more in the cross-hairs of more
robust and widespread convective activity versus DFW
International, Dallas Love Field, and the rest of the D10
Metroplex airports through this evening. I will carry VCTS at Waco
Regional and DFW through almost to 00z with low confidence on how
overall convective trends and splitting storms will evolve and
move. With more confidence at Waco Regional, I have included a
TEMPO group for TSRA in the 19z-21z periods within the first 6
hours. Otherwise, confidence beyond 00z for VCTS/VCSH is much more
conditional and will be better addressed as we move into the
evening and overnight hours.

Otherwise, N/NE winds 10 knots or less will prevail, but be
briefly very gusty in/near strong-severe TS.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    65  79  65  80  67 /  40  20   0  10  30
Waco                67  80  66  79  66 /  70  40   5  10  10
Paris               61  76  59  75  60 /  20  10   0   5  10
Denton              62  77  62  78  64 /  30  20   5  20  30
McKinney            63  78  62  78  64 /  30  20   0  10  20
Dallas              66  80  66  80  67 /  40  20   0  10  20
Terrell             64  78  62  78  63 /  40  20   0   5  10
Corsicana           67  79  65  80  65 /  50  40   5   5  10
Temple              67  80  65  80  64 /  70  50   5  10  10
Mineral Wells       63  77  64  78  64 /  40  20   5  20  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 28, 12:59 PM CDT, 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
1259 PM CDT Fri May 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1259 PM CDT Fri May 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

There will be a threat for strong to severe storms today, primarily
south of I-20 and west of I-35 where the strongest instability will
reside.

Very large hail, damaging winds and isolated instances of flooding
will be the primary threats. Though an isolated tornado can't be
completely ruled out, the threat is low with better probabilities to
the west and southwest of North and Central Texas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are possible through the first half of next
week. Any storms during this time period could contain strong wind
gusts and heavy rainfall that may result in flooding.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested through nightfall,
especially those areas south of I-20 and west of Highway 6 in Central
Texas.

In the hours before

Local storm report, May 28, 8:00 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 AM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     9 NW PONDER             33.25N 97.41W
05/28/2021                   WISE               TX   PUBLIC

            SOCIAL MEDIA REPORT SEVERAL LARGE TREES
            UPROOTED OR LARGE BRANCHES DOWN IN DENTON
            CREEK FARMS AND IN A NEARBY NEIGHBORHOOD.
            TIME ESTIMATED BY RADAR.

&&
Local storm report, May 28, 9:25 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     TSTM WND DMG     5 N DECATUR             33.30N 97.59W
05/28/2021                   WISE               TX   PUBLIC

            SOCIAL MEDIA REPORT OF SEVERAL TREES
            UPROOTED OR LARGE BRANCHES DOWN 5 MILES
            NORTH OF DECATUR. TIME ESTIMATED BY RADAR.

&&
Special weather statement, May 28, 10:02 AM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1002 AM CDT Fri May 28 2021

TXZ130-281515-
Erath TX-
1002 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ERATH COUNTY UNTIL 1015
AM CDT...

At 1002 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dublin, moving east at 20 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Stephenville and Dublin.

LAT...LON 3227 9841 3224 9805 3203 9811 3211 9845
TIME...MOT...LOC 1502Z 284DEG 17KT 3217 9835

Dunn
Special weather statement, May 28, 10:42 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
1042 AM CDT Fri May 28 2021

TXZ129-141-281600-
Comanche TX-Eastland TX-
1042 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EASTLAND AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 1100 AM CDT...

At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Rising Star, or 20 miles northwest of Comanche, moving
east at 10 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Rising Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3217 9897 3218 9861 3189 9863 3195 9884
      3208 9893 3208 9899
TIME...MOT...LOC 1542Z 275DEG 10KT 3207 9884

Dunn
Special weather statement, May 28, 1:04 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
104 PM CDT Fri May 28 2021

TXZ159-281830-
McLennan TX-
104 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCLENNAN COUNTY
UNTIL 130 PM CDT...

At 104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crawford, or near McGregor, moving east at 30 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Waco, Woodway, McGregor, Lorena and Crawford.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Texas.

LAT...LON 3138 9746 3158 9760 3157 9731 3137 9719
TIME...MOT...LOC 1804Z 276DEG 25KT 3149 9746

Dunn
Local storm report, May 28, 1:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
141 PM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             10 WSW HAMILTON         31.64N 98.27W
05/28/2021  E0.88 INCH       HAMILTON           TX   AMATEUR RADIO

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:20 PM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall24 hr
May 27, 8:20 PM CDTRiver Flood WarningFWDHunt37 hr
May 27, 10:39 PM CDTSpecial Weather StatementFWDCooke, Grayson21 min
May 27, 10:57 PM CDTSpecial Weather StatementFWDMontague48 min
May 27, 11:12 PM CDTSpecial Weather StatementFWDGrayson48 min
May 27, 11:43 PM CDTSpecial Weather StatementFWDDelta, Fannin, Grayson, Lamar47 min
May 27, 11:46 PM CDTSpecial Weather StatementFWDCooke, Montague44 min
May 28, 12:20 AM CDTSpecial Weather StatementFWDCollin, Delta, Hopkins, Hunt, Rains, Rockwall55 min
May 28, 12:31 AM CDTSpecial Weather StatementFWDCooke44 min
May 28, 1:14 AM CDTSpecial Weather StatementFWDHopkins, Hunt, Kaufman, Rains, Rockwall, Van Zandt61 min
May 28, 1:20 AM CDTSpecial Weather StatementFWDMontague55 min
May 28, 2:06 AM CDTSevere Thunderstorm WarningFWDWise36 min
May 28, 2:31 AM CDTSevere Thunderstorm WarningFWDDenton37 min
May 28, 3:14 AM CDTSpecial Weather StatementFWDCollin31 min
May 28, 9:54 AM CDTRiver Flood WarningFWDCollin11 hr
May 28, 10:02 AM CDTSpecial Weather StatementFWDErath13 min
May 28, 10:42 AM CDTSpecial Weather StatementFWDComanche18 min
May 28, 10:47 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland43 min
May 28, 11:11 AM CDTSevere Thunderstorm WarningFWDComanche, Eastland49 min
May 28, 11:40 AM CDTSevere Thunderstorm WarningFWDComanche50 min
May 28, 11:44 AM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton61 min
May 28, 11:52 AM CDTFlash Flood WarningFWDComanche113 min
May 28, 11:57 AM CDTSevere Thunderstorm WarningFWDEastland, Erath24 min
May 28, 12:10 PM CDTSevere Thunderstorm WarningFWDComanche65 min
May 28, 12:47 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills58 min
May 28, 1:04 PM CDTSpecial Weather StatementFWDMcLennan26 min
May 28, 1:21 PM CDTSevere Thunderstorm WarningFWDMcLennan54 min
May 28, 1:26 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas79 min
May 28, 2:00 PM CDTAreal Flood AdvisoryFWDComanche3 hr
May 28, 2:32 PM CDTAreal Flood AdvisoryFWDHood, Somervell3 hr
May 28, 2:44 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, McLennan61 min
May 28, 2:51 PM CDTFlash Flood WarningFWDMcLennan3 hr
May 28, 3:10 PM CDTSpecial Weather StatementFWDEastland35 min
May 28, 3:32 PM CDTAreal Flood AdvisoryFWDCoryell, Hamilton7 hr
May 28, 3:40 PM CDTSpecial Weather StatementFWDHill20 min
May 28, 3:43 PM CDTSpecial Weather StatementFWDFalls47 min
May 28, 3:49 PM CDTSpecial Weather StatementFWDCoryell26 min
May 28, 3:52 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 28, 4:18 PM CDTSpecial Weather StatementFWDFalls57 min
May 28, 4:21 PM CDTSpecial Weather StatementFWDLampasas, Mills54 min
May 28, 4:27 PM CDTAreal Flood AdvisoryFWDBosque, Hill, Johnson2 hr
May 28, 4:33 PM CDTAreal Flood AdvisoryFWDFalls6 hr
May 28, 4:37 PM CDTSpecial Weather StatementFWDBell38 min
May 28, 5:01 PM CDTSpecial Weather StatementFWDHamilton29 min
May 28, 5:15 PM CDTSpecial Weather StatementFWDRobertson45 min
May 28, 5:46 PM CDTAreal Flood AdvisoryFWDMilam, Robertson5 hr
May 28, 5:49 PM CDTAreal Flood WarningFWDMcLennan3 hr
May 28, 5:55 PM CDTSpecial Weather StatementFWDMcLennan50 min
May 28, 6:04 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
May 28, 6:56 PM CDTRiver Flood WarningFWDCoryell18 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.